Alert archive / Maine / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 43, NWS Caribou, ME

July 4, 2011Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 4, 2011, 12:35 PM EDT for Piscataquis County, Somerset County, Maine. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2011, 12:35 PM EDT (16:35 UTC)
Expired
Jul 4, 2011, 1:15 PM EDT
In force
40 min
Issued by
NWS Caribou, ME
Area
Storm-based polygon

Counties Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 153 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 4.6 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WUUS51 KCAR 041635
SVRCAR
MEC021-025-041715-
/O.NEW.KCAR.SV.W.0043.110704T1635Z-110704T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
1235 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL PISCATAQUIS COUNTY IN NORTH CENTRAL MAINE...
  THIS INCLUDES THE CITY OF GREENVILLE...
  CENTRAL SOMERSET COUNTY IN WEST CENTRAL MAINE...

* UNTIL 115 PM EDT

* AT 1231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF ROCKWOOD TO 17
  MILES WEST OF MONSON...OR ALONG A LINE EXTENDING FROM 22 MILES
  NORTH OF GREENVILLE TO 18 MILES SOUTHWEST OF GREENVILLE...AND
  MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO     
  KOKADJO...GREENVILLE AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR MAINE.

&&

LAT...LON 4575 6977 4575 6973 4578 6973 4579 6923
      4529 6933 4528 6971 4531 6970 4554 6978
      4558 6971 4562 6970 4564 6971 4565 6970
      4565 6973 4567 6974 4569 6978
TIME...MOT...LOC 1634Z 262DEG 25KT 4577 6968 4527 6981

$$

HILL
1 follow-up statement
951 
WWUS51 KCAR 041700
SVSCAR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
100 PM EDT MON JUL 4 2011

041710-
/O.CAN.KCAR.SV.W.0043.000000T0000Z-110704T1715Z/

100 PM EDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR IS CANCELLED...

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR MAINE.

LAT...LON 4558 6971 4562 6970 4564 6971 4565 6970
      4566 6973 4575 6977 4575 6973 4578 6973
      4579 6923 4529 6933 4528 6971 4531 6970
      4554 6978
TIME...MOT...LOC 1700Z 262DEG 25KT 4579 6942 4529 6956

$$

MEC021-041715-
/O.CON.KCAR.SV.W.0043.000000T0000Z-110704T1715Z/
PISCATAQUIS ME-
100 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR WEST CENTRAL PISCATAQUIS COUNTY...

AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF KOKADJO TO
SHIRLEY...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF
RIPOGENUS TO 12 MILES SOUTH OF GREENVILLE...MOVING EAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHIRLEY...
GREENVILLE...WILLIMANTIC AND ONAWA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT SEVERE WEATHER BY CONTACTING YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4558 6971 4562 6970 4564 6971 4565 6970
      4566 6973 4575 6977 4575 6973 4578 6973
      4579 6923 4529 6933 4528 6971 4531 6970
      4554 6978
TIME...MOT...LOC 1700Z 262DEG 25KT 4579 6942 4529 6956

$$

HILL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 12:21 PM EDT, 14 minutes earlier.

Area forecast discussion, Jul 4, 12:21 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1221 PM EDT MON JUL 4 2011

.SYNOPSIS...
A COLD FRONT FROM QUEBEC WILL CROSS THE REGION TODAY WITH HIGH
PRESSURE RETURNING BY TUESDAY. ANOTHER COLD FRONT FROM QUEBEC WILL
APPROACH BY WEDNESDAY AFTERNOON.
&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...SEVERE THUNDERSTORM WATCH 593 IN EFFECT THROUGH 8 PM.
MAIN THREAT IS FOR DAMAGING WINDS AND LARGE HAIL. VERY HEAVY
RAINFALL IS EXPECTED W/PWS AOA 1 INCH. ASKED SPC TO INCLUDE
HANCOCK AND WASHINGTON COUNTY IN THE WATCH AS STRATUS AND FOG HAS
ERODED AWAY.

PREVIOUS DISCUSSION...
EXPECT A FEW HOURS OF QUIET WEATHER BEFORE MORE SHOWERS AND
THUNDERSTORMS BEGIN TO DEVELOP AHEAD OF A COLD FRONT PUSHING SOUTH
FROM QUEBEC. THIS FRONT IS ALREADY DRAPED JUST ON THE OTHER SIDE
OF THE BORDER AND WILL MOVE INTO NORTHERN MAINE LATER THIS MORNING
BEFORE REACHING CENTRAL AND DOWNEAST MAINE BY MID TO LATE
AFTERNOON. GIVEN THIS TIMING...THESE LATTER AREAS WILL HAVE THE
BEST CHANCES OF SEEING ANY THUNDER TODAY AS THEY WILL HAVE THE
MOST TIME TO DESTABLIZE PRIOR TO FRONTAL PASSAGE. THE 00Z GFS IS
STILL SHOWING 1000-1500 J/KG OF SBCAPE ACROSS DOWNEAST MAINE THIS
AFTERNOON...WHILE THE 00Z NAM IS MUCH MORE GENEROUS PRODUCING
CAPES IN EXCESS OF 2000-2500 J/KG. SUFFICIENT SHEAR OF 25 TO 40 KT
ARE ENOUGH THAT SOME STORMS COULD BECOME STRONG ENOUGH TO PRODUCE
GUSTY WINDS AND HAIL.

THE FRONT WILL REACH THE COAST THIS EVENING WITH THE SHOWERS AND
THUNDERSTORMS WINDING DOWN AFTER SUNSET AND ENDING BY MIDNIGHT.
SKIES WILL QUICKLY CLEAR POST FRONT WITH FOG POSSIBLE ESPECIALLY OVER
SOUTHERN MAINE. LOWS WILL RANGE FROM THE LOWER 50S NORTH /WHERE
CLEARING WILL OCCUR FIRST/ TO AROUND 60 SOUTH.
&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
TUESDAY LOOKS DRIER...BUT STILL WARM BEHIND A WEAK COLD FRONT FROM
QUEBEC. FAIR WX CONDITIONS APPEAR NOT TO HOLD VERY LONG ACROSS THE
FA THOUGH...WITH INCREASING CLDS TUE NGT AND A CHC OF WARM ADVCN
SHWRS SPCLY NRN PTNS OF THE FA LATE TUE NGT ASSOCIATED WITH WARM
ADVCN WELL AHEAD OF A FAST S/WV MOVG E FROM THE UPPER GREAT LKS
AND ONT PROV CAN.

AS THE 500 MB TROF AXIS OF THIS S/WV AND ASSOCIATED SFC COLD FRONT
APCHS THE FA FROM THE W WED AFT...MODELS INDICATE SBCAPE POTENTIAL
OF ARND 1000 J/KG WED AFT INTO WED EVE ACROSS MUCH OF THE FA...
ENOUGH TO INCLUDE AFTN TSTMS AND TO RAISE POPS INTO THE LOWER
LIKELY CAT. 0-6KM BULK SHEAR VECTORS OF UP TO 30 TO 35 KT SUGGEST
POTENTIAL FOR MORE ORGANIZED CONVECTIVE LN SEGMENTS WITH TSTMS WED
AFTN INTO WED EVE...BUT TO ERLY AT THIS TM TO INCLUDE ENHANCED
TSTM WORDING...SPCLY CONSIDERING THE POTENTIAL FOR ORGANIZED
CNVCN LATER TDY. MODELS INDICATE SHWRS AND TSTMS MOVG E OF THE FA
LATE WED NGT.

BOTH HI AND LOW TEMPS LOOK TO BE ABV NORMAL EVERY PD IN THE SHORT
TERM.
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
FAST WRLY FLOW ALF WITH SEVERAL WEAK S/WVS EMBEDDED IN THIS FLOW
MAKE IT DIFFICULT TO TM THE NEXT SIG CHC OF SHWRS AND/OR TSTMS
ACROSS OUR FA. ATTM...THU LOOKS FAIR BUT UNCERTAINTY INCREASES
BEGINNING FRI WHEN THE FIRST OF THESE S/WVS APCHS THE FA FROM THE
W. GIVEN LOW CONFIDENCE WITH TIMING OF FAST MOVG S/WVS FOR FRI AND
BEYOND....FOR NOW...WE WILL KEEP POPS IN THE SLGT CHC CAT THRU
THE LONG TERM...XCPT LOW CHC CAT FOR LATER SUN NGT AS STRONGER
LLVL WARM ADVCN ACCOMPANIES THE APCH OF A WEAK S/WV. BOTH HI AND
LOW TEMPS APPEAR TO CONT TO AVG AT OR JUST ABV NORMAL THRU THIS
PTN OF THE FCST.
&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
NEAR TERM: IFR CONDITIONS WILL IMPROVE TO MVFR/VFR FROM NORTH TO
SOUTH THIS MORNING. THE ONLY EXCEPTION IS KBHB WHICH WILL REMAIN
SOCKED IN AOB 1000 FT THROUGH THE DAY. SHOWERS AND THUNDERSTORMS
WILL PRODUCE PERIODS OF MVFR THIS AFTERNOON MAINLY FROM HOULTON
SOUTH. CLEARING SKIES OVERNIGHT WILL ALLOW FOG TO DEVELOP ONCE AGAIN
TONIGHT AT KBHB AND KBGR WITH IFR CONDITIONS POSSIBLE.

SHORT TO LONG TERM: VFR SHOULD PREDOMINATE THRU FRI ACROSS ALL THE
TAF SITES...XCPT BRIEF MVFR OR IFR WITH HEAVIER SHWRS/TSTMS WED AFTN
INTO WED EVE.
&&

.MARINE...
NEAR TERM: ADDED WIDESPREAD FOG. NO HEADLINES NEEDED THROUGH
TONIGHT. MAIN CONCERNS ARE ISOLATED SHOWERS AND PERHAPS A
THUNDERSTORM THIS AFTERNOON...ALONG WITH AREAS OF FOG THROUGH
TODAY AND TONIGHT.

SHORT TO LONG TERM: NO HDLNS ANTICIPATED THRU THIS PTN OF THE
FCST. WW3 WV HTS NEAR 5 FT OVR THE OUTER WATERS FROM LATE TUE NGT
INTO THU WERE LOWERED TO A MAX OF 4 FT FOR NOW...GIVEN LIMITED
SRLY FETCH AND SEASONAL GFS HIGH WIND BIASES OVR OUR WATERS.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...HEWITT
Hazardous weather outlook, Jul 4, 12:15 PM EDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CARIBOU ME
1215 PM EDT MON JUL 4 2011

MEZ001>006-010-011-015>017-029>032-051615-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
1215 PM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM WATCH 593 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS TO THE
NATIONAL WEATHER SERVICE IN CARIBOU

ANZ050>052-051615-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
1215 PM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM WATCH 593 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS TO THE
NATIONAL WEATHER SERVICE IN CARIBOU

In the hours before

Special weather statement, Jul 4, 9:37 AM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
937 AM EDT MON JUL 4 2011

MEZ001>006-010-011-015>017-029>032-041645-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
937 AM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON INTO THE EVENING...

A COLD FRONT PUSHING INTO THE REGION TODAY HAS THE POTENTIAL TO
BRING SOME SEVERE THUNDERSTORMS TO THE AREA. THE BEST CHANCE FOR
SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AREAS DOWN
THROUGH THE DOWNEAST REGION FROM THIS AFTERNOON INTO EARLY EVENING.

ANY STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL.
THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL
AND DANGEROUS CLOUD TO GROUND LIGHTNING.

MCB/JAH
Special weather statement, Jul 4, 11:24 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CARIBOU ME
1124 AM EDT MON JUL 4 2011

MEZ001>006-010-011-015>017-029>032-041645-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL...
EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1124 AM EDT MON JUL 4 2011

...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE
EVENING...

A COLD FRONT PUSHING INTO THE REGION THIS AFTERNOON HAS THE POTENTIAL
TO BRING SOME SEVERE THUNDERSTORMS TO THE AREA. THE BEST CHANCE FOR
SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AREAS DOWN THROUGH
THE DOWNEAST REGION FROM THIS AFTERNOON INTO EARLY EVENING.

ANY STORMS COULD CONTAIN DAMAGING WINDS AND LARGE HAIL.
THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL FOR VERY HEAVY RAINFALL
AND DANGEROUS CLOUD TO GROUND LIGHTNING.

MCB/JAH

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:11 PM EDTSevere Thunderstorm WarningCARAroostook22 min
Jul 4, 1:16 PM EDTSevere Thunderstorm WarningCARPiscataquis, Somerset59 min
Jul 4, 1:39 PM EDTSevere Thunderstorm WarningCARAroostook51 min
Jul 4, 1:46 PM EDTSevere Thunderstorm WarningCARPiscataquis44 min
Jul 4, 1:51 PM EDTSevere Thunderstorm WarningCARAroostook54 min
Jul 4, 2:19 PM EDTSevere Thunderstorm WarningCARAroostook41 min
Jul 4, 2:41 PM EDTSevere Thunderstorm WarningCARPenobscot, Piscataquis49 min
Jul 4, 3:01 PM EDTSevere Thunderstorm WarningCARAroostook59 min
Jul 4, 3:07 PM EDTFlash Flood WarningCARAroostook113 min
Jul 4, 3:29 PM EDTSevere Thunderstorm WarningCARPenobscot46 min
Jul 4, 4:12 PM EDTSevere Thunderstorm WarningCARHancock, Penobscot33 min
Jul 4, 6:46 PM EDTSevere Thunderstorm WarningCARAroostook30 min

Nearby

Severe Thunderstorm Warnings in Maine, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.